Alert archive / Nebraska / Frost Advisories in 2014

Frost Advisory 4, NWS North Platte, NE

May 15, 20144 counties in Nebraska

NWS North Platte, NE issued this frost advisory at May 15, 2014, 3:15 PM CDT for 4 counties in Nebraska. It took effect at May 16, 2014, 3:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 15, 2014, 3:15 PM CDT (20:15 UTC)
In effect from
May 16, 2014, 3:00 AM CDT
Expired
May 16, 2014, 7:17 AM CDT
In force
4 hr
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Garfield County, NE, Holt County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 154 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1807 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

110 
WWUS73 KLBF 152015
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 PM CDT THU MAY 15 2014

...FROST ANTICIPATED ACROSS NORTH CENTRAL NEBRASKA OVERNIGHT...

.SKIES WILL REMAIN MOSTLY CLEAR OVERNIGHT AND TEMPERATURES WILL
FALL INTO THE LOWER TO MID 30S ACROSS MUCH OF NORTH CENTRAL
NEBRASKA FRIDAY MORNING. FROST IS ANTICIPATED.

NEZ007-010-028-029-161015-
/O.NEW.KLBF.FR.Y.0004.140516T0800Z-140516T1300Z/
BOYD-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT
315 PM CDT THU MAY 15 2014

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY. 

* TEMPERATURE: LOWS WILL FALL INTO THE LOWER TO MID 30S LATE
  TONIGHT AND EARLY FRIDAY.

* IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT
  INDOORS TO PREVENT FROM FREEZING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JACOBS
1 follow-up statement
405 
WWUS73 KLBF 161217
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
717 AM CDT FRI MAY 16 2014

...THE THREAT FOR FROST HAS ENDED ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA...

.INCREASING CLOUD COVER ACROSS NORTHERN NEBRASKA...HAS PUSHED
TEMPERATURES INTO THE MIDDLE 30S ACROSS BOYD...HOLT...GARFIELD AND
WHEELER COUNTIES...ENDING THE THREAT FOR FROST THIS MORNING. 

NEZ007-010-028-029-161330-
/O.CAN.KLBF.FR.Y.0004.000000T0000Z-140516T1300Z/
BOYD-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT
717 AM CDT FRI MAY 16 2014

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
FROST ADVISORY. 

TEMPERATURES HAVE WARMED INTO THE MIDDLE 30S ACROSS THE ADVISORY
AREA. WITH THE THREAT FOR FROST OVER...THE FROST ADVISORY IS
CANCELLED. 

$$

BUTTLER

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at May 15, 2:37 PM CDT, 38 minutes earlier.

Area forecast discussion, May 15, 2:37 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
237 PM CDT THU MAY 15 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 236 PM CDT THU MAY 15 2014

THE MAIN FORECASTING CHALLENGES IN THE SHORT TERM ARE PRECIPITATION
CHANCES OVERNIGHT TONIGHT FOR NORTHWEST NEBRASKA AND THE ADJACENT
SANDHILLS...AND THE POTENTIAL OF FROST FOR NORTH CENTRAL NEBRASKA.
FOR TONIGHT...NORTHWEST FLOW ALOFT WILL USHER AN UPPER LEVEL
DISTURBANCE ACROSS THE WESTERN DAKOTAS AND INTO WESTERN NEBRASKA
OVERNIGHT.  MID LEVEL WARM AIR ADVECTION WILL INCREASE ACROSS
WESTERN NEBRASKA AND SPREAD EAST OVERNIGHT...LEADING TO THE GENERAL
INCREASE IN CLOUDS AND THE POSSIBILITY OF PRECIPITATION.  THE
CONSENSUS OF THE SHORT TERM RUNS GENERALLY HOLD OFF ANY ACCUMULATING
QPF UNTIL AFTER 09Z FOR MOST LOCATIONS AS THE BEST LIFT CONTINUES TO
BE DELAYED SLIGHTLY.  THE PREVIOUS FORECAST HAD A GOOD HANDLE ON THE
LOCATION AND TIMING OF THE QPF...THUS ONLY MINOR ADJUSTMENTS WERE
IMPLEMENTED...WITH MAINLY A SLIGHT INCREASE IN POP
COVERAGE/PERCENTAGE AND THE SLIGHT DELAY IN TIMING.  SLIGHT CHANCE
POPS WILL BE RETAINED THROUGH MUCH THE DAY ON FRIDAY FOR A GOOD
PORTION OF WEST CENTRAL NEBRASKA.   THE MODELS INDICATE CONTINUED
LIFT IN THE FORM OF MID LEVEL FRONTOGENETICAL FORCING AS WARM AIR
INVADES FROM THE WEST AND COOLER AIR IS PULLED AROUND THE
SOUTHEASTWARD ADVANCING DISTURBANCE.  THE NAM...GFS...AND EC ALL
GENERATE DIFFERING DEGREES OF POPS WITH LOCATIONAL
DIFFERENCES...THUS JUST THE BROAD BRUSH APPROACH OF SLIGHT CHANCES
ATTM.

IN TERMS OF TEMPERATURES OVERNIGHT TONIGHT...SUFFICIENT MID AND HIGH
LEVEL CLOUDS WILL HAMPER RADIATIONAL COOLING ACROSS MUCH OF THE
CWA.  HOWEVER THESE CLOUDS ARE NOT EXPECTED TO ARRIVE ACROSS OUR
NORTH CENTRAL NEBRASKA ZONES UNTIL 12Z OR LATER FRIDAY MORNING.
WITH LIGHT WIND...CLEAR SKIES AND COOL ANTECEDENT AIRMASS IN
PLACE...AREAS TO WIDESPREAD FROST IS ANTICIPATED ONCE AGAIN ACROSS
NORTH CENTRAL NEBRASKA.  WILL HOIST ANOTHER FROST ADVISORY FOR THIS
AREA LASTING FROM 08-13Z FRIDAY.  THE FROST ADVISORY WILL COVER ALL
OF HOLT...BOYD...WHEELER AND GARFIELD COUNTIES.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 236 PM CDT THU MAY 15 2014

LOW LEVEL FLOW RETURNS TO THE SOUTH FRIDAY NIGHT AND SETS UP A
MOISTURE TRAJECTORY FROM THE SOUTHERN U.S. IT WILL ALSO BRING
MARGINALLY UNSTABLE AIR TO WESTERN AND SOUTHWEST NEBRASKA SATURDAY
AFTERNOON. MOISTURE WILL INCREASE WITH PRECIPITABLE WATER VALUES
APPROACHING AN INCH. WITH 775MB BASED LIFTED INDICES OF 0C OR
BELOW...SOME THUNDER CAN PROBABLY BE EXPECTED AS WELL. HOWEVER...AT
500J/KG...THE SURFACE-BASED CONVECTIVE POTENTIAL ENERGY IS PROBABLY
NOT HIGH ENOUGH TO OVERCOME 50-60KT OF 0-6KM BULK SHEAR SO SEVERE
WEATHER IS NOT EXPECTED. THERE COULD BE SOME DECENT RAINFALL THOUGH.
A CROSS SECTION ACROSS CENTRAL AND SOUTHWEST NEBRASKA SHOWS
ISENTROPIC UPGLIDE WITH 20-25KT UP THE SLOPE IN THE 302-307K LAYER
AND FRONTOGENETIC ENHANCEMENT. THE AGEOSTROPHIC VERTICAL CIRCULATION
SHOWS SIGNIFICANT LIFT INTO A LAYER OF FOLDED THETA-E. SOME
DIFFERENCE EXISTS AMONG THE MODELS WITH THE GFS40 SHOWING THE
THETA-E GRADIENT FARTHER TO THE SOUTHWEST THAN DOES THE NAM12...SO
THERE IS ENOUGH UNCERTAINTY TO KEEP THE PROBABILITY FAIRLY LOW.

AS THE SOUTH FLOW CONTINUES SATURDAY NIGHT AND SUNDAY...THE
CONVECTIVE POTENTIAL INCREASES TO 2500J/KG WITH 50KT OF 0-6KM SHEAR
IN THE PANHANDLE AND DROPS OFF SHARPLY EASTWARD INTO THE WESTERN
SANDHILLS WHERE THE LOW LEVEL FORCING IS WEAK TO NON-EXISTENT.
HOWEVER...THE WARM UPPER RIDGE BUILDING OVER THE PLAINS WILL
PROBABLY AID IN CAPPING THE CONVECTION. AS A RESULT...THE
PROBABILITY OF PRECIPITATION IS LOW.

AS THE UPPER RIDGE MOVES TO THE EAST AND A TROUGH DIGS IN THE WEST
EARLY NEXT WEEK...A PATTERN SHIFT GETS UNDERWAY WHICH COULD USHER IN
AN ACTIVE PERIOD ON THE PLAINS. SOUTHWEST FLOW ALOFT (PARALLEL TO
THE SURFACE BOUNDARY) WILL KEEP A STATIONARY FRONT/BOUNDARY STALLED
ALONG THE NEBRASKA-KANSAS BORDER. WITH THAT TYPE OF PATTERN...THERE
SHOULD BE GOOD UPGLIDE ACROSS THE FRONT. THEREFORE...A MENTION OF
THUNDERSTORMS WOULD BE APPROPRIATE THROUGH THE MIDDLE OF NEXT
WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1233 PM CDT THU MAY 15 2014

NORTHWESTERLY FLOW ALOFT WILL USHER AN UPPER LEVEL DISTURBANCE
ACROSS WESTERN NEBRASKA OVERNIGHT...INCREASING CLOUDS AND BRINGING
THE OPPORTUNITY FOR PRECIPITATION FOR BOTH THE KLBF AND KVTN
TERMINALS. ENOUGH DRY AIR IN THE LOWER LEVELS SHOULD HELP KEEP
KLBF FROM DROPPING TO MVFR...BUT AT KVTN MODEL GUIDANCE IS
SUGGESTING CEILINGS AOB 3000FT SHORTLY AFTER 09Z FRIDAY. OTHERWISE
THE GUSTY NORTHWEST WINDS WILL WEAKEN OVERNIGHT AS THE ATMOSPHERE
DECOUPLES...LIGHT AND VARIABLE WIND CAN BE EXPECTED FOR BOTH
TERMINALS OVERNIGHT TONIGHT AND FRIDAY MORNING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 3 AM TO 8 AM CDT FRIDAY FOR NEZ007-010-028-
029.

&&

SHORT TERM...JACOBS
LONG TERM...SPRINGER
AVIATION...JACOBS
Hazardous weather outlook, May 15, 10:25 AM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1025 AM CDT THU MAY 15 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-161530-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1025 AM CDT THU MAY 15 2014 /925 AM MDT THU MAY 15 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

FROST IS ONCE AGAIN POSSIBLE TONIGHT ACROSS PORTIONS OF NORTH
CENTRAL NEBRASKA...OR EAST OF HIGHWAY 183 FROM TAYLOR TO BASSETT.
TENDER VEGETATION SHOULD BE PROTECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON...AS WELL AS SATURDAY
THROUGH WEDNESDAY. AT THIS TIME...THE THREAT FOR SEVERE STORMS IS
LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JACOBS

Nearby

Frost Advisories in Nebraska, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.